Advertisement

On the Weyl Law for Quantum Graphs

  • Almasa OdžakEmail author
  • Lamija Šćeta
Article
  • 51 Downloads

Abstract

Roughly speaking, the Weyl law describes the asymptotic distribution of eigenvalues of the Laplacian that can be attached to different objects and can be analyzed in different settings. The form of the remainder term in the Weyl law is very significant in applications, and a power-saving exponent in the remainder term is appreciated. We are dealing with Laplacian defined on compact metric graph with general self-adjoint boundary conditions. The main purpose of this paper is to present application of the special form of the Tauberian theorem for the Laplace transform to the suitably transformed trace formula in the above-mentioned quantum graphs setting. The key feature of our method is that it produces a power-saving form of the reminder term and hence represents improvement in classical methods, which may be applied in other settings as well. The obtained form of the Weyl law is with the power saving of 1 / 3 in the remainder term.

Keywords

Weyl law Quantum graphs Laplacian Tauberian theorems 

Mathematics Subject Classification

11M45 11F72 81Q10 

Notes

Acknowledgements

Useful and enlightening discussions with professor Lejla Smajlovic are gratefully acknowledged.

References

  1. 1.
    Bolte, J., Endres, S.: The trace formula for quantum graphs with general self adjoint boundary conditions. Ann. Henri Poincare 10, 189–223 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Geisinger, L.: A short proof of Weyl’s law for fractional differential operators. J. Math. Phys. 55, 7 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Gutzwiller, M.C.: Periodic orbits and classical quantization conditions. J. Math. Phys. 12, 343–358 (1971)CrossRefGoogle Scholar
  4. 4.
    Ivrii, V.: 100 years of Weyl’s law. arXiv:1608.03963v1, Bull. Math. Sci. (2016)
  5. 5.
    Khosravi, M., Petridis, Y.N.: The remainder in Weyl’s law for \(n\)-dimensional Heisenberg manifolds. Proc. Am. Math. Soc. 133, 3561–3571 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Korevaar, J.: A century of complex Tauberian theory. Bull. AMS 39(4), 475–531 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Korevaar, J.: Tauberian Theory. In: Berger, M., Coates, J., Varadhan S.R.S. (eds.) A Century of Developments. Grundlehren der Matematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol. 329, Springer, Berlin (2004)Google Scholar
  8. 8.
    Kostrykin, V., Potthof, J., Schrader, R.: Heat kernels on metric graphs and a trace formula. In: Germinet, F., Hislop, P.D. (eds.) Adventure of Mathematical Physics, pp. 175–198. Contemp. Math. 447, Amer. Math. Soc., Providence (2007)CrossRefGoogle Scholar
  9. 9.
    Kostrykin, V., Schrader, R.: Laplacians on metric graphs: eigenvalues, resolvents and semigroups. In: Berkolaiko, G., Carlson, R., Fulling, S.A., Kuchment, P. (eds.) Quantum Graphs and Their Applications, pp. 201–225. Contemp. Math. 415, Amer. Math. Soc., Providence (2006)CrossRefGoogle Scholar
  10. 10.
    Kuchment, P.: Quantum graphs I. Some basic structures. Waves Random Media 14, 107–128 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Li, X.: A weighted Weyl law for the modular surface. Int. J. Number Theory 7, 241–248 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Matassa, M.: An analogue of Weyl’s law for quantized irreducible generalized flag manifolds. J. Math. Phys. 56, 091704 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Müller, W.: Weyl’s law for the cuspidal spectrum of \(SL_n\). Ann. Math. 2(165), 275–333 (2007)CrossRefzbMATHGoogle Scholar
  14. 14.
    Petridis, Y., Toth, J.A.: The remainder in Weyl’s law for random two-dimensional flat tori. Geom. Funct. Anal. 12, 756–775 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Paoletti, R.: On the Weyl law for Toeplitz operators. Asymptot. Anal. 63, 85–99 (2009)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Roth, J.-P.: Spectre du Laplacien sur un graphe. C.R. Acad. Sci. Paris Sér. I Math. 296, 793–795 (1983)MathSciNetGoogle Scholar
  17. 17.
    Smajlović, L., Šćeta, L.: On a Tauberian theorem with the remainder and its application to the Weyl law. J. Math. Anal. Appl. 401, 317–335 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Smajlović, L., Šćeta, L.: On the remainder term in the Weyl law for cofinite Kleinian groups with finite dimensional unitary representation. Arch. Math. 102, 117–126 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Weyl, H.: Das asymptotische Verteilungsgesetz der Eigenwarte linearer partieller Defferentialgleichungen (mit einer Anwendung auf die Theorie der Hohlraumstrahlung). Math. Ann. 71, 441–479 (1912)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Zhai, W.: On the error term in Weyl’s law for Heisenberg manifolds. Acta Arith. 134, 219–257 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of SarajevoSarajevoBosnia and Herzegovina
  2. 2.School of Economics and BusinessUniversity of SarajevoSarajevoBosnia and Herzegovina

Personalised recommendations